Alert archive / North Dakota / Frost Advisories in 2012
Frost Advisory 3, NWS Bismarck, ND
NWS Bismarck, ND issued this frost advisory at May 2, 2012, 11:04 PM MDT for 13 counties in North Dakota. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2012, 11:04 PM MDT (05:04 UTC)
- Expired
- May 3, 2012, 7:41 AM MDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Mountrail County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 184 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2560 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 388 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
712 WWUS73 KBIS 030504 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1204 AM CDT THU MAY 3 2012 ...FROST ADVISORY FOR FAR WESTERN NORTH DAKOTA TONIGHT... .LOWS IN THE LOW TO MID 30S ARE FORECAST ACROSS FAR WESTERN NORTH DAKOTA TONIGHT. SOME CITIES IN THE ADVISORY AREA ARE CROSBY... WILLISTON...KILLDEER...BEACH...DICKINSON...HETTINGER AND BOWMAN. SENSITIVE OUTDOOR PLANTS MAY BE KILLED BY FROST IF LEFT UNPROTECTED. NDZ001-002-009-010-017-018-031>033-040-041-043-044-031315- /O.NEW.KBIS.FR.Y.0003.120503T0504Z-120503T1500Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON... MARMARTH...MOTT...BOWMAN...HETTINGER 1204 AM CDT THU MAY 3 2012 /1104 PM MDT WED MAY 2 2012/ ...FROST ADVISORY IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING. * LOW TEMPERATURES IN THE LOW TO MID 30S ARE FORECAST ACROSS FAR WESTERN NORTH DAKOTA TONIGHT. * SENSITIVE OUTDOOR PLANTS MAY BE KILLED BY FROST IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. && $$ AYD
3 follow-up statements
749 WWUS73 KBIS 030952 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 452 AM CDT THU MAY 3 2012 ...FROST ADVISORY FOR FAR WESTERN NORTH DAKOTA THIS MORNING... .LOWS IN THE LOW TO MID 30S ARE FORECAST ACROSS FAR WESTERN NORTH DAKOTA THIS MORNING. SOME CITIES IN THE ADVISORY AREA ARE CROSBY... WILLISTON...KILLDEER...BEACH...DICKINSON...HETTINGER AND BOWMAN. SENSITIVE OUTDOOR PLANTS MAY BE KILLED BY FROST IF LEFT UNPROTECTED. NDZ001-002-009-010-017-018-031>033-040-041-043-044-031500- /O.CON.KBIS.FR.Y.0003.000000T0000Z-120503T1500Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON... MARMARTH...MOTT...BOWMAN...HETTINGER 452 AM CDT THU MAY 3 2012 /352 AM MDT THU MAY 3 2012/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... * LOW TEMPERATURES IN THE LOW TO MID 30S ARE FORECAST ACROSS FAR WESTERN NORTH DAKOTA THIS MORNING. * SENSITIVE OUTDOOR PLANTS MAY BE KILLED BY FROST IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. && $$ AYD
972 WWUS73 KBIS 031023 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 523 AM CDT THU MAY 3 2012 ...FROST ADVISORY FOR FAR WESTERN NORTH DAKOTA THIS MORNING... ...DENSE FOG ADVISORY FOR NORTHERN NORTH DAKOTA THIS MORNING... .WIDESPREAD FOG DENSE FOG...WITH VISIBILITIES OF ONE QUARTER OF A MILE OR LESS ARE EXPECTED ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA THIS MORNING. USE CAUTION IF TRAVELING ALONG OR NORTH OF US HIGHWAY 2...ESPECIALLY AT UNCONTROLLED INTERSECTIONS...RAIL ROAD CROSSING OR TRUCK ENTRY POINTS AS OTHER VEHICLES WILL BE DIFFICULT TO SEE. FURTHERMORE...LOWS IN THE LOW TO MID 30S ARE FORECAST ACROSS FAR WESTERN NORTH DAKOTA THIS MORNING. SOME CITIES IN THE ADVISORY AREA ARE CROSBY...WILLISTON...KILLDEER...BEACH...DICKINSON...HETTINGER AND BOWMAN. SENSITIVE OUTDOOR PLANTS MAY BE KILLED BY FROST IF LEFT UNPROTECTED. NDZ001-002-010-031600- /O.NEW.KBIS.FG.Y.0010.120503T1023Z-120503T1600Z/ /O.CON.KBIS.FR.Y.0003.000000T0000Z-120503T1500Z/ DIVIDE-BURKE-MOUNTRAIL- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...NEW TOWN 523 AM CDT THU MAY 3 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CDT THIS MORNING. * LOW TEMPERATURES IN THE LOW TO MID 30S ARE FORECAST ACROSS FAR WESTERN NORTH DAKOTA THIS MORNING. * SENSITIVE OUTDOOR PLANTS MAY BE KILLED BY FROST IF LEFT UNPROTECTED. * DENSE FOG IS ALSO EXPECTED ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA THIS MORNING WITH VISIBILITIES OF ONE QUARTER OF A MILE OR LESS. * USE CAUTION IF DRIVING...ESPECIALLY AT UNCONTROLLED INTERSECTIONS...RAIL ROAD CROSSING OR TRUCK ENTRY POINTS AS OTHER VEHICLES WILL BE DIFFICULT TO SEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE VEHICLE AHEAD OF YOU. BE ESPECIALLY CAREFUL AT RAILROAD CROSSINGS AND NEAR CROSSWALKS. && $$ NDZ003>005-011>013-031600- /O.NEW.KBIS.FG.Y.0010.120503T1023Z-120503T1600Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY 523 AM CDT THU MAY 3 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CDT THIS MORNING. * DENSE FOG IS EXPECTED ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA THIS MORNING WITH VISIBILITIES OF ONE QUARTER OF A MILE OR LESS. * USE CAUTION IF DRIVING...ESPECIALLY AT UNCONTROLLED INTERSECTIONS...RAIL ROAD CROSSING OR TRUCK ENTRY POINTS AS OTHER VEHICLES WILL BE DIFFICULT TO SEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE VEHICLE AHEAD OF YOU. BE ESPECIALLY CAREFUL AT RAILROAD CROSSINGS AND NEAR CROSSWALKS. && $$ NDZ009-017-018-031>033-040-041-043-044-031500- /O.CON.KBIS.FR.Y.0003.000000T0000Z-120503T1500Z/ WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...WILLISTON...WATFORD CITY...KILLDEER... BEACH...MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 523 AM CDT THU MAY 3 2012 /423 AM MDT THU MAY 3 2012/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... * LOW TEMPERATURES IN THE LOW TO MID 30S ARE FORECAST ACROSS FAR WESTERN NORTH DAKOTA THIS MORNING. * SENSITIVE OUTDOOR PLANTS MAY BE KILLED BY FROST IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. && $$ AYD
226 WWUS73 KBIS 031341 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 841 AM CDT THU MAY 3 2012 ...FROST ADVISORY FOR FAR WESTERN NORTH DAKOTA CANCELLED... ...DENSE FOG ADVISORY FOR NORTHERN NORTH DAKOTA THIS MORNING... .WIDESPREAD FOG DENSE FOG...WITH VISIBILITIES OF ONE QUARTER OF A MILE OR LESS ARE EXPECTED ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA THIS MORNING. USE CAUTION IF TRAVELING ALONG OR NORTH OF US HIGHWAY 2...ESPECIALLY AT UNCONTROLLED INTERSECTIONS...RAIL ROAD CROSSING OR TRUCK ENTRY POINTS AS OTHER VEHICLES WILL BE DIFFICULT TO SEE. NDZ001-002-010-031600- /O.CAN.KBIS.FR.Y.0003.000000T0000Z-120503T1500Z/ /O.CON.KBIS.FG.Y.0010.000000T0000Z-120503T1600Z/ DIVIDE-BURKE-MOUNTRAIL- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...NEW TOWN 841 AM CDT THU MAY 3 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING... ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE RISEN INTO THE MIDDLE 30S TO NEAR 40 DEGREES OVER WESTERN NORTH DAKOTA AND THE FROST ADVISORY WHICH WAS IN EFFECT FOR MUCH OF WESTERN NORTH DAKOTA HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE VEHICLE AHEAD OF YOU. BE ESPECIALLY CAREFUL AT RAILROAD CROSSINGS AND NEAR CROSSWALKS. && $$ NDZ009-017-018-031>033-040-041-043-044-031445- /O.CAN.KBIS.FR.Y.0003.000000T0000Z-120503T1500Z/ WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...WILLISTON...WATFORD CITY...KILLDEER... BEACH...MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 841 AM CDT THU MAY 3 2012 /741 AM MDT THU MAY 3 2012/ ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE RISEN INTO THE MIDDLE 30S TO NEAR 40 DEGREES OVER WESTERN NORTH DAKOTA AND THE FROST ADVISORY WHICH WAS IN EFFECT FOR MUCH OF WESTERN NORTH DAKOTA HAS BEEN CANCELLED. $$ NDZ003>005-011>013-031600- /O.CON.KBIS.FG.Y.0010.000000T0000Z-120503T1600Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY 841 AM CDT THU MAY 3 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING... * DENSE FOG IS EXPECTED ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA THIS MORNING WITH VISIBILITIES OF ONE QUARTER OF A MILE OR LESS. * USE CAUTION IF DRIVING...ESPECIALLY AT UNCONTROLLED INTERSECTIONS...RAIL ROAD CROSSING OR TRUCK ENTRY POINTS AS OTHER VEHICLES WILL BE DIFFICULT TO SEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE VEHICLE AHEAD OF YOU. BE ESPECIALLY CAREFUL AT RAILROAD CROSSINGS AND NEAR CROSSWALKS. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at May 2, 10:41 PM MDT, 23 minutes earlier.
Area forecast discussion, May 2, 10:41 PM MDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1141 PM CDT WED MAY 2 2012 .DISCUSSION... QUICK UPDATE TO FRESHEN UP THE FORECAST THROUGH 12 UTC. SEVERE CONVECTION HAS EXITED THE CWA INTO SOUTHEAST NORTH DAKOTA. HOWEVER...STEEP MID LEVEL LAPSE RATES WITH A POTENT...COMPACT DISTURBANCE NOW ENTERING SOUTHWEST NORTH DAKOTA HAS LEAD TO REDEVELOPMENT ACROSS THE SOUTHWEST AS OF 0430 UTC. DO EXPECT ISOLATED TO SCATTERED CONVECTION FOR NEARLY ALL AREAS THROUGH 12 UTC...THE EXCEPTION BEING THE SOUTHWEST AFTER 06 UTC WITH SUBSIDENCE IN THE WAKE OF THE SHORTWAVE. HOWEVER...WITH MUCH OF THE ATMOSPHERE ALREADY WORKED OVER...DO NOT EXPECT ADDITIONAL SEVERE WEATHER TONIGHT. ADDED A PATCHY DENSE FOG MENTION TO ALL AREAS ACROSS THE SOUTHERN PORTIONS OF THE CWA THAT WERE IMPACTED BY CONVECTION THIS EVENING. WITH WINDS BECOMING LIGHT AND INCREASING BREAKS IN THE CLOUDS WILL HAVE TO MONITOR TRENDS AS A DENSE FOG ADVISORY MAY NOT BE OUT OF THE QUESTION BY MORNING. ALSO ADDED PATCHY FROST ACROSS THE WEST AS 30S DEWPOINTS ARE ALREADY IN PLACE WITH CLEARING SKIES AND LIGHT WINDS. && .AVIATION... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THE REMAINDER OF THE NIGHT ACROSS WESTERN AND CENTRAL NORTH DAKOTA. HOWEVER...TIMING ANY IMPACTS TO THE TERMINALS WILL BE DIFFICULT. PATCHY DENSE FOG MAY BE A THREAT AT KDIK...KBIS AND KJMS WHICH RECEIVED RAINFALL EARLIER THIS EVENING AND WILL LIKELY ADD A MENTION TO THE 06 UTC TAFS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE/AVIATION...AYD
Hazardous weather outlook, May 2, 10:45 PM MDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1145 PM CDT WED MAY 2 2012 NDZ003>005-011>013-019-021-040445- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-MCLEAN- 1145 PM CDT WED MAY 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND SOUTH CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN NORTH DAKOTA TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS BOTH FRIDAY AND SATURDAY AFTERNOONS AND NIGHTS. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001-002-009-010-017-018-031>033-040445- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK- 1145 PM CDT WED MAY 2 2012 /1045 PM MDT WED MAY 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS FAR WESTERN NORTH DAKOTA TONIGHT. PATCHY FROST IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS BOTH FRIDAY AND SATURDAY AFTERNOONS AND NIGHTS. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ020-022-023-025-034>037-040>048-050-051-040445- OLIVER-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 1145 PM CDT WED MAY 2 2012 /1045 PM MDT WED MAY 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA TONIGHT. PATCHY DENSE FOG IS ALSO POSSIBLE ACROSS ALL OF SOUTHERN NORTH DAKOTA WITH PATCHY FROST ACROSS THE SOUTHWEST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS BOTH FRIDAY AND SATURDAY AFTERNOONS AND NIGHTS. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AYD
In the hours before
Local storm report, May 2, 8:02 PM MDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
902 PM CDT WED MAY 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL NE NAPOLEON 46.51N 99.77W
05/02/2012 M0.75 INCH LOGAN ND TRAINED SPOTTER
PENNY SIZE HAIL REPORTED FOR 5 MINUTES BETWEEN 840-845
PM CDT. RAINFALL 0.20 WINDS 30 MPH.
&&
ABELINGSpecial weather statement, May 2, 8:06 PM MDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 906 PM CDT WED MAY 2 2012 NDZ042-044-045-030245- ADAMS ND-GRANT ND-SIOUX ND- 806 PM MDT WED MAY 2 2012 ...THUNDERSTORMS WERE MOVING ALONG THE NORTH DAKOTA AND SOUTH DAKOTA BORDER EAST OF HETTINGER NORTH DAKOTA... AT 800 PM MDT...THUNDERSTORMS WERE MOVING ALONG THE DAKOTAS BORDER NEAR HAYNES...TOWARD LEMMON...THUNDER HAWK...AND KELDRON...AT ABOUT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS AS THEY MOVE ALONG THE BORDER THROUGH SOUTHERN ADAMS...GRANT...AND SIOUX COUNTIES. AS THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER INSIDE. JP MARTIN
Local storm report, May 2, 8:09 PM MDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
909 PM CDT WED MAY 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND GST 25 E WISHEK 46.26N 99.03W
05/02/2012 E60 MPH MCINTOSH ND PUBLIC
STRONG THUNDERSTORM WINDS BLEW OVER A BASKETBALL HOOP
CEMENTED INTO THE GROUND. REPORT RELAYED BY MEDIA.
&&
NHEINERTSpecial weather statement, May 2, 8:41 PM MDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 941 PM CDT WED MAY 2 2012 NDZ034-042-045-030315- GRANT ND-MORTON ND-SIOUX ND- 841 PM MDT WED MAY 2 2012 ...THUNDERSTORMS WERE MOVING THROUGH GRANT AND SIOUX COUNTIES OF NORTH DAKOTA... AT 836 PM MDT...STRONG THUNDERSTORMS EXTENDED ALONG A LINE FROM HEIL NORTH DAKOTA TO NEAR KELDRON SOUTH DAKOTA...AND WERE MOVING EAST AT NEARLY 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE HEIL...LEITH... CARSON...LARK...ST. GERTRUDE...AND RALEIGH. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR RADIO AND TV STATIONS FOR ADDITIONAL INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. JP MARTIN
Local storm report, May 2, 9:18 PM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1018 PM CDT WED MAY 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM TSTM WND GST FULLERTON 46.17N 98.43W
05/02/2012 E60 MPH DICKEY ND TRAINED SPOTTER
ALSO HAS PEA SIZE HAIL. EVENT ONGOING AT THE TIME OF
THIS REPORT TRANSMISSION.
&&
JP MARTINLocal storm report, May 2, 10:27 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
1127 PM CDT WED MAY 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL S HAYNES 45.97N 102.47W
05/02/2012 E0.88 INCH ADAMS ND LAW ENFORCEMENT
HAIL REPORTED FROM THE SOUTH DAKOTA STATE LINE ALONG
HIGHWAY 12 TO HAYNES.
0805 PM TSTM WND GST 3 S LINTON 46.22N 100.25W
05/02/2012 M64 MPH EMMONS ND AWOS
0832 PM HAIL N JAMESTOWN 46.91N 98.71W
05/02/2012 E0.75 INCH STUTSMAN ND LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED MARBLE SIZE HAIL WITH THE
LAGEST HAILSTONE THE SIZE OF PENNIES. SOUTHEAST PART OF
JAMESTOWN.
0837 PM HAIL NAPOLEON 46.51N 99.77W
05/02/2012 E0.75 INCH LOGAN ND TRAINED SPOTTER
WINDS GUSTING TO 30 MPH. BOTH HAIL AND WIND ONGOING AT
842 PM CDT.
0845 PM HAIL E WISHEK 46.26N 99.56W
05/02/2012 M1.00 INCH MCINTOSH ND LAW ENFORCEMENT
1 INCHE HAIL 835 PM TO 845 PM. HAIL RANGED FROM PENNY
SIZE TO QUARTER. HAIL WOULD COME AND GO. MCINTOSH COUNTY
DEPUTY.
0900 PM HAIL NE NAPOLEON 46.51N 99.77W
05/02/2012 M0.75 INCH LOGAN ND TRAINED SPOTTER
PENNY SIZE HAIL REPORTED FOR 5 MINUTES BETWEEN 840-845
PM CDT. RAINFALL 0.20 WINDS 30 MPH.
0907 PM TSTM WND GST 25 E WISHEK 46.26N 99.03W
05/02/2012 E60 MPH MCINTOSH ND PUBLIC
STRONG THUNDERSTORM WINDS BLEW OVER A BASKETBALL HOOP
CEMENTED INTO THE GROUND. REPORT RELAYED BY MEDIA.
1011 PM TSTM WND GST FULLERTON 46.17N 98.43W
05/02/2012 E60 MPH DICKEY ND TRAINED SPOTTER
ALSO HAS PEA SIZE HAIL. EVENT ONGOING AT THE TIME OF
THIS REPORT TRANSMISSION.
&&
NHEINERTThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 6:25 PM MDT | Severe Thunderstorm Warning | BIS | Emmons, Morton, Sioux | 35 min |
| May 2, 7:09 PM MDT | Severe Thunderstorm Warning | BIS | Emmons, Kidder, Logan, McIntosh | 66 min |
| May 2, 8:02 PM MDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure, Logan, McIntosh | 58 min |
| May 2, 8:56 PM MDT | Severe Thunderstorm Warning | BIS | Dickey | 49 min |
| May 3, 4:23 AM MDT | Dense Fog Advisory | BIS | Bottineau, Burke, Divide, McHenry, Mountrail, Pierce and 2 more | 5 hr |
Nearby
Frost Advisories in North Dakota, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.